Alert archive / Hawaii / High Wind Warnings in 2020
High Wind Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Jan 6, 2020, 1:03 PM HST for Hawaii County, Hawaii. It was in force for 27 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 6, 2020, 1:03 PM HST (23:03 UTC)
- Expired
- Jan 7, 2020, 3:40 PM HST
- In force
- 27 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 6, 4:47 PM HST | NON-TSTM WND DMG | Waikoloa Village, HI | THREE INCH TREE LIMBS BROKEN. POWER POLE BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 11.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WWHW70 PHFO 062303 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 103 PM HST Mon Jan 6 2020 ...WIND ADVISORY FOR PARTS OF MAUI AND HAWAII COUNTIES UNTIL 6 PM TUESDAY... .Very windy conditions can be expected over parts of Maui and Hawaii counties, including the Big Island summits, for the next few days. HIZ026-071215- /O.UPG.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/ /O.NEW.PHFO.HW.W.0001.200106T2303Z-200108T0400Z/ Kohala- Including the city of Waikoloa 103 PM HST Mon Jan 6 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM TUESDAY... * WHAT...East winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Leeward Kohala. * WHEN...Until 6 PM Tuesday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for power outages. Watch for falling trees and power lines when walking or driving. Stay away from downed power lines. && $$ HIZ025-071215- /O.NEW.PHFO.HW.W.0001.200106T2303Z-200108T0400Z/ Big Island North and East- Including the city of Hilo, Volcano, Honokaa, Kamuela 103 PM HST Mon Jan 6 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM TUESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 55 mph. * WHERE...for the Kohala Mountains. * WHEN...Until 6 PM Tuesday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for power outages. Watch for falling trees and power lines when walking or driving. Stay away from downed power lines. && $$ HIZ028-071215- /O.CON.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/ Big Island Summits- Including the city of Mauna Loa and Mauna Kea Above 8000 feet 103 PM HST Mon Jan 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM TUESDAY... * WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph expected. * WHERE...The summits of Mauna Kea and Mauna Loa above 11000 feet of elevation. * WHEN...Until 6 PM Tuesday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage the hinges and slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when walking or driving. Be careful when open or closing doors. && $$ HIZ014>016-019-024-027-071215- /O.CON.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Central Valley- South Big Island-Big Island Interior- Including the cities of Manele, Lanai City, Kahului, South Point, Pahala, Bradshaw Field, and Saddle Road Above 5000 feet 103 PM HST Mon Jan 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM TUESDAY... * WHAT...Northeast winds 30 mph with gusts to 50 mph are expected. * WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island Hawaii. * WHEN...Until 6 PM Tuesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches and make it difficult to steer high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Be prepared for power outages. && $$ Donaldson
5 follow-up statements
862 WWHW70 PHFO 070140 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 340 PM HST Mon Jan 6 2020 ...WIND ADVISORY FOR PARTS OF MAUI AND HAWAII COUNTIES UNTIL 6 PM TUESDAY... .Very windy conditions can be expected over parts of Maui and Hawaii counties, including the Big Island summits, for the next few days. HIZ025-026-071445- /O.CON.PHFO.HW.W.0001.000000T0000Z-200108T0400Z/ Big Island North and East-Kohala- Including the cities of Hilo, Volcano, Honokaa, Kamuela and Waikoloa 340 PM HST Mon Jan 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 25 to 35 mph with gusts up to 60 mph. * WHERE...The Kohala districts of the Big Island. * WHEN...Until 6 PM Tuesday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for power outages. Watch for falling trees and power lines when walking or driving. Stay away from downed power lines. && $$ HIZ028-071445- /O.CON.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/ Big Island Summits- Including the city of Mauna Loa and Mauna Kea Above 8000 feet 340 PM HST Mon Jan 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph expected. * WHERE...The summits of Mauna Kea and Mauna Loa above 11000 feet of elevation. * WHEN...Until 6 PM Tuesday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage the hinges and slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when walking or driving. Be careful when open or closing doors. && $$ HIZ014>016-019-024-027-071445- /O.CON.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Central Valley- South Big Island-Big Island Interior- Including the cities of Manele, Lanai City, Kahului, South Point, Pahala, Bradshaw Field, and Saddle Road Above 5000 feet 340 PM HST Mon Jan 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northeast winds 30 mph with gusts to 50 mph are expected. * WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island Hawaii. * WHEN...Until 6 PM Tuesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches and make it difficult to steer high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Be prepared for power outages. && $$ Donaldson
786 WWHW70 PHFO 070142 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Honolulu HI 342 PM HST Mon Jan 6 2020 ...WIND ADVISORY FOR PARTS OF MAUI AND HAWAII COUNTIES UNTIL 6 PM TUESDAY... .Very windy conditions can be expected over parts of Maui and Hawaii counties, including the Big Island summits, for the next few days. HIZ025-026-071445- /O.CON.PHFO.HW.W.0001.000000T0000Z-200108T0400Z/ Big Island North and East-Kohala- Including the cities of Hilo, Volcano, Honokaa, Kamuela and Waikoloa 342 PM HST Mon Jan 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...East winds 25 to 35 mph with gusts up to 60 mph. * WHERE...The Kohala districts of the Big Island. * WHEN...Until 6 PM Tuesday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for power outages. Watch for falling trees and power lines when walking or driving. Stay away from downed power lines. && $$ HIZ028-071445- /O.CON.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/ Big Island Summits- Including the city of Mauna Loa and Mauna Kea Above 8000 feet 342 PM HST Mon Jan 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph expected. * WHERE...The summits of Mauna Kea and Mauna Loa above 11000 feet of elevation. * WHEN...Until 6 PM Tuesday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage the hinges and slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when walking or driving. Be careful when open or closing doors. && $$ HIZ014>016-019-024-027-071445- /O.COR.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Central Valley- South Big Island-Big Island Interior- Including the cities of Manele, Lanai City, Kahului, South Point, Pahala, Bradshaw Field, and Saddle Road Above 5000 feet 342 PM HST Mon Jan 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northeast winds 30 mph with gusts to 50 mph are expected. * WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island of Hawaii. * WHEN...Until 6 PM Tuesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches and make it difficult to steer high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Be prepared for power outages. && $$ Donaldson
676 WWHW70 PHFO 070605 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Honolulu HI 805 PM HST Mon Jan 6 2020 ...HIGH WIND WARNING FOR BIG ISLAND NORTH AND EAST AND KOHALA UNTIL 6 PM HST TUESDAY... ...WIND ADVISORY FOR PARTS OF MAUI AND HAWAII COUNTIES UNTIL 6 PM TUESDAY... .Very windy conditions can be expected over parts of Maui and Hawaii counties, including the Big Island summits, through at least Tuesday. HIZ025-026-071445- /O.COR.PHFO.HW.W.0001.000000T0000Z-200108T0400Z/ Big Island North and East-Kohala- Including the cities of Hilo, Volcano, Honokaa, Kamuela and Waikoloa 805 PM HST Mon Jan 6 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northeast to east winds 25 to 40 mph with gusts up to 65 mph. * WHERE...The Kohala districts of the Big Island. * WHEN...Until 6 PM Tuesday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for power outages. Watch for falling trees and power lines when walking or driving. Stay away from downed power lines. && $$ HIZ028-071445- /O.CON.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/ Big Island Summits- Including the city of Mauna Loa and Mauna Kea Above 8000 feet 805 PM HST Mon Jan 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph expected. * WHERE...The summits of Mauna Kea and Mauna Loa above 11000 feet of elevation. * WHEN...Until 6 PM Tuesday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage the hinges and slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when walking or driving. Be careful when open or closing doors. && $$ HIZ014>016-019-024-027-071445- /O.COR.PHFO.WI.Y.0002.000000T0000Z-200108T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Central Valley- South Big Island-Big Island Interior- Including the cities of Manele, Lanai City, Kahului, South Point, Pahala, Bradshaw Field, and Saddle Road Above 5000 feet 805 PM HST Mon Jan 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WHAT...Northeast winds 30 mph with gusts to 50 mph are expected. * WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island of Hawaii. * WHEN...Until 6 PM Tuesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches and make it difficult to steer high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Be prepared for power outages. && $$ Donaldson
346 WWHW70 PHFO 071326 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 326 AM HST Tue Jan 7 2020 ...HIGH WIND WARNING FOR BIG ISLAND NORTH AND EAST AND KOHALA UNTIL 6 PM HST WEDNESDAY... ...WIND ADVISORY FOR PARTS OF MAUI AND HAWAII COUNTIES UNTIL 6 PM WEDNESDAY... .Very windy conditions can be expected over parts of Maui and Hawaii counties, including the Big Island summits, through at least Wednesday. HIZ025-026-080230- /O.EXT.PHFO.HW.W.0001.000000T0000Z-200109T0400Z/ Big Island North and East-Kohala- Including the cities of Hilo, Volcano, Honokaa, Kamuela and Waikoloa 326 AM HST Tue Jan 7 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast to east winds 25 to 40 mph with gusts up to 65 mph. * WHERE...The Kohala districts of the Big Island. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines and damage roofs. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for power outages. Watch for falling trees and power lines when walking or driving. Stay away from downed power lines. && $$ HIZ028-080230- /O.EXT.PHFO.WI.Y.0002.000000T0000Z-200109T0400Z/ Big Island Summits- Including the city of Mauna Loa and Mauna Kea Above 8000 feet 326 AM HST Tue Jan 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast winds 30 to 50 mph with gusts up to 65 mph expected. * WHERE...The summits of Mauna Kea and Mauna Loa above 11000 feet of elevation. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage the hinges and slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when walking or driving. Be careful when open or closing doors. && $$ HIZ014>016-019-024-027-080230- /O.EXT.PHFO.WI.Y.0002.000000T0000Z-200109T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Central Valley- South Big Island-Big Island Interior- Including the cities of Manele, Lanai City, Kahului, South Point, Pahala, Bradshaw Field, and Saddle Road Above 5000 feet 326 AM HST Tue Jan 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast winds 30 mph with gusts to 50 mph are expected. * WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island of Hawaii. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches and make it difficult to steer high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Be prepared for power outages. && $$ Morrison
978 WWHW70 PHFO 080140 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 340 PM HST Tue Jan 7 2020 ...WIND ADVISORY FOR PARTS OF OAHU LANAI KAHOOLAWE MAUI AND BIG ISLAND UNTIL 6 PM WEDNESDAY... .A strong high pressure system will keep very windy trade winds over the islands through at least Wednesday. The strongest winds will be over and downwind of the mountains over portions of Oahu, Lanai, Kahoolawe, Maui and the Big Island. HIZ025-026-081445- /O.CAN.PHFO.HW.W.0001.000000T0000Z-200109T0400Z/ /O.EXA.PHFO.WI.Y.0002.000000T0000Z-200109T0400Z/ Big Island North and East-Kohala- Including the cities of Hilo, Volcano, Honokaa, Kamuela and Waikoloa 340 PM HST Tue Jan 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northeast winds 30 to 35 mph with gusts to 50 mph. * WHERE...Over and downslope of the Kohala mountains. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches and make it difficult to steer high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Be prepared for power outages. && $$ HIZ005-006-008-011-081445- /O.EXA.PHFO.WI.Y.0002.000000T0000Z-200109T0400Z/ Oahu South Shore-Waianae Coast-Oahu Koolau-Waianae Mountains- Including the cities of Honolulu, Waikiki, Hawaii Kai, Kapolei, Nanakuli, Makaha, Kahuku, Punaluu, Laie, and Makakilo 340 PM HST Tue Jan 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...East winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Over and downwind of the Koolau and Waianae ranges. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Winds this strong can tear off shingles, knock down tree branches and make it difficult to steer high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Be prepared for power outages. && $$ HIZ028-081445- /O.CON.PHFO.WI.Y.0002.000000T0000Z-200109T0400Z/ Big Island Summits- Including the city of Mauna Loa and Mauna Kea Above 8000 feet 340 PM HST Tue Jan 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Big Island Summits. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Winds this strong can make driving and walking difficult. The winds can forcefully open doors and damage the hinges and slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when walking or driving. Be careful when open or closing doors. && $$ HIZ014>016-019-024-027-081445- /O.CON.PHFO.WI.Y.0002.000000T0000Z-200109T0400Z/ Lanai Makai-Lanai Mauka-Kahoolawe-Maui Central Valley- South Big Island-Big Island Interior- Including the cities of Manele, Lanai City, Kahului, South Point, Pahala, Bradshaw Field, and Saddle Road Above 5000 feet 340 PM HST Tue Jan 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of Kahoolawe, Lanai, Maui and the Big Island Hawaii. The strongest winds will be through gaps as well as over and downslope of ridges. * WHEN...Until 6 PM HST Wednesday. * IMPACTS...Winds this strong can tear off shingles, down tents, knock down tree branches and make it difficult to steer high profile vehicles, and can cause power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch out for falling tree branches when walking or driving. Be prepared for power outages. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Jan 6, 9:52 AM HST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 6, 9:52 AM HST, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 952 AM HST Mon Jan 6 2020 .SYNOPSIS... A strong high far northeast of the islands will move west through tomorrow, then remain north of the area through the week. Strong trade winds will focus showers over mainly windward areas, but the strong trades will carry some of these showers well into the lee areas of the smaller islands. Wetter weather is likely during the second half of the week as a low aloft moves near the islands. && .DISCUSSION... A 1038 MB high off the California coast is forecast to move west to a point north of the islands by Tuesday night. The high will remain there through Friday then merge with a new and stronger high over the weekend. The high will maintain locally strong winds over the islands through the week. A Wind Advisory is in effect for for parts of lower elevations of county and the Big Island of Hawaii through Tuesday evening. There is also an Wind Advisory in effect for the summits of Mauna Loa and Mauna Kea. The Wind Advisories will likely be extended. The trade winds will focus showers over mainly windward areas of the islands, but the trades will be strong enough to carry some showers leeward over the smaller islands. Windward showers are likely to decrease through late afternoon while clouds increase over the lee slopes of the Big Island and Maui. Ridging aloft will keep the atmosphere fairly stable through Wednesday, so no excessive rainfall is expected. Satellite water vapor loops and upper air analyses show a low aloft about 500 miles east of the Big Island. The global models all show the low moving towards the islands, but they differ in the timing and strength of the low. In any case, the atmosphere is likely to become more moist and unstable as the low approaches. Showers are likely to become more active and rainfall rates greater, especially on the Big Island. Wet weather will likely continue through Saturday. && .AVIATION... A strong high will produce strong easterly trade winds through the week. AIRMET Tango remains in effect for tempo moderate turbulence below 090 over and south through west of mountains. and for moderate upper level turbulence between FL280-400 across all islands, due to strong winds aloft. These turbulence AIRMETs will likely continue through at least the next 24 hours. An AIRMET is also in effect for strong surface winds of 30 kt or greater state- wide. A low aloft east of the islands will continue to produce bands of showers spreading westward in the trade wind flow, mainly during the overnight and early morning hours. Periods of mountain obscuration are possible for north though east slopes of each island. AIRMET Sierra remains in effect for tempo mountain obscurations along north through east facing slopes of Oahu, Molokai, and the Big Island due to enhanced cloud/shower bands. Conditions should improve through the day. && .MARINE... A strong high will produce gale force winds in the windy areas around the Big Island and Maui and strong to near-gale force winds over the rest of the Hawaii coastal waters.See the Marine Weather Message (MWWHFO) for details on the Gale Warning and Small Craft Advisory. A High Surf Advisory for E facing shores of most islands will likely remain posted through the week. As seas build to near 15 feet, surf along E facing shores could approach warning levels as early as Wednesday. See the Coastal Hazard Message (CFWHFO) for details. The combination of high surf, strong onshore winds and elevated ocean water levels could result in beach erosion and wave runup along E facing shores later in the week when higher high tides coincide with larger surf. A pair of small NW swells are expected to rise and fall between now and Wednesday. A larger long-period northwest swell arriving around Friday could produce advisory-level surf into the weekend. A smaller northwest swell may arrive on Sunday. Surf will remain small along south and west facing shores. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM Friday for east facing shores of the Big Island of Hawaii, Maui, Molokai, Oahu and Kauai. Wind Advisory until 6 PM Tuesday for Lanai, Kahoolawe, Maui Central Valley, South Big Island, the leeward Kohala area of the Big Island and the summits of Mauna Kea and Mauna Loa. Gale Warning until 6 PM Tuesday for Maalaea Bay, the Pailolo and Alenuihaha Channels and waters south of the Big Island. Small Craft Advisory until 6 PM Friday for Hawaiian coastal waters not under the Gale Warning. && DISCUSSION...Donaldson AVIATION...TS MARINE...Kino/Almanza
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 3:35 PM HST | Gale Warning | HFO | 5 days | |
| Jan 5, 7:09 PM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 3 days |
Nearby
High Wind Warnings in Hawaii, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.